MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERLOC SAFETY INFUSION SET 22G X 0.75IN; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

BARD ACCESS SYSTEMS POWERLOC SAFETY INFUSION SET 22G X 0.75IN; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Catalog Number 0652234
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device has not been returned to the manufacturer, at this time, for evaluation.A lot history review (lhr) of asbss0147 showed one other similar product complaints from this lot number.(b)(4).
 
Event or Problem Description
It was reported that the clinician found fluid/condensation in the tubing before it was used.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a fluid within the tubing of an infusion set is confirmed and was determined to be supplier related.One 22 g x 0.75 in.Powerloc winged infusion set was returned for evaluation.An initial visual observation showed a small amount of clear fluid within the tubing of the returned sample and within the needle guard on the needle shaft.No use residue was observed on the returned sample.The tubing was cut in order to extract some of the clear fluid.The fluid was observed to be slick and did not evaporate after it was spread thinly and left exposed under a light for 5 minutes.The observed properties of the fluid found in the tubing on the needle of the infusion set suggest the fluid is excess of an inert silicone lubricant that is applied to the needle during the manufacturing process to assist in the insertion of the needle during use.A lot history review (lhr) of asbss0147 showed one other similar product complaints from this lot number.(b)(4).
 
Event or Problem Description

Brand Name
POWERLOC SAFETY INFUSION SET 22G X 0.75IN
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7541213
Report Number3006260740-2018-01093
Device Sequence Number205201
Product Code LJT
UDI-Device Identifier00801741047794
UDI-Public(01)00801741047794
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K060812
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/27/2018
Report Date (Section F) 05/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0652234
Device Lot NumberASBSS0147
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/24/2018
Event Location Hospital
Date Report to Manufacturer05/02/2018
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer08/31/2018
Initial Report FDA Received Date05/24/2018
Supplement Report FDA Received Date09/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1